Alert archive / West Virginia / Frost Advisories in 2007
Frost Advisory 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this frost advisory at May 13, 2007, 3:41 AM EDT for Monroe County, Summers County, West Virginia; Bath County, Virginia. It took effect at May 13, 2007, 2:53 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2007, 3:41 AM EDT (07:41 UTC)
- In effect from
- May 13, 2007, 2:53 PM EDT
- Expired
- May 14, 2007, 9:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Blacksburg, VA
Counties Bath County, VA, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 82 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2695 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 130741 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 341 AM EDT SUN MAY 13 2007 ...AREAS OF FROST IN THE VALLEYS LATE TONIGHT... .HIGH PRESSURE WILL BUILD SOUTH INTO THE AREA BY TONIGHT BRINGING MUCH COOLER AND DRIER AIR TO THE REGION. VAZ020-WVZ045-131545- /O.NEW.KRNK.FR.Y.0003.070514T0800Z-070514T1300Z/ BATH-GREENBRIER- INCLUDING THE CITIES OF...HOT SPRINGS...LEWISBURG 341 AM EDT SUN MAY 13 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY. THE COMBINATION OF LIGHT WINDS AND DRY AIR UNDER CLEAR SKIES WILL ALLOW OVERNIGHT LOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S ACROSS THE VALLEYS. THIS WILL RESULT IN THE FORMATION OF FROST ESPECIALLY IN THE NORMAL COLDER LOCATIONS BY EARLY MONDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH AGRICULTURAL INTEREST ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE FROM THE COLD. $$
4 follow-up statements
000 WWUS71 KRNK 131550 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1150 AM EDT SUN MAY 13 2007 ...AREAS OF FROST IN THE VALLEYS LATE TONIGHT... .HIGH PRESSURE WILL BUILD SOUTH INTO THE AREA BY TONIGHT BRINGING MUCH COOLER AND DRIER AIR TO THE REGION. VAZ020-WVZ045-140600- /O.CON.KRNK.FR.Y.0003.070514T0800Z-070514T1300Z/ BATH-GREENBRIER- INCLUDING THE CITIES OF...HOT SPRINGS...LEWISBURG 1150 AM EDT SUN MAY 13 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY. THE COMBINATION OF LIGHT WINDS AND DRY AIR UNDER CLEAR SKIES WILL ALLOW OVERNIGHT LOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S ACROSS THE VALLEYS. THIS WILL RESULT IN THE FORMATION OF FROST ESPECIALLY IN THE NORMAL COLDER LOCATIONS BY EARLY MONDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH AGRICULTURAL INTEREST ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE FROM THE COLD. $$
000 WWUS71 KRNK 131853 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 253 PM EDT SUN MAY 13 2007 ...AREAS OF FROST IN THE VALLEYS LATE TONIGHT... .HIGH PRESSURE WILL BUILD SOUTH INTO THE AREA TONIGHT BRINGING MUCH COOLER AND DRIER AIR TO THE REGION. WVZ043-044-140700- /O.EXA.KRNK.FR.Y.0003.070514T0800Z-070514T1300Z/ SUMMERS-MONROE- INCLUDING THE CITIES OF...HINTON...UNION 253 PM EDT SUN MAY 13 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY. THE COMBINATION OF LIGHT WINDS AND DRY AIR UNDER CLEAR SKIES WILL ALLOW OVERNIGHT LOW TEMPERATURES TO FALL INTO THE MID TO UPPER 30S IN THE VALLEYS. THIS WILL LEAD TO AREAS OF FROST DURING THE EARLY MORNING...ESPECIALLY IN SHELTERED VALLEYS AND IN THE GREENBRIER AND NEW RIVER VALLEYS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH AGRICULTURAL INTEREST ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE TONIGHT. $$ VAZ020-WVZ045-140700- /O.CON.KRNK.FR.Y.0003.070514T0800Z-070514T1300Z/ BATH-GREENBRIER- INCLUDING THE CITIES OF...HOT SPRINGS...LEWISBURG 253 PM EDT SUN MAY 13 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY. THE COMBINATION OF LIGHT WINDS AND DRY AIR UNDER CLEAR SKIES WILL ALLOW OVERNIGHT LOW TEMPERATURES TO FALL INTO THE MID TO UPPER 30S IN THE VALLEYS. THIS WILL LEAD TO AREAS OF FROST DURING THE EARLY MORNING...ESPECIALLY IN SHELTERED VALLEYS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH AGRICULTURAL INTEREST ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE TONIGHT. $$
000 WWUS71 KRNK 140619 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 219 AM EDT MON MAY 14 2007 ...AREAS OF FROST IN THE VALLEYS EARLY THIS MORNING... .HIGH PRESSURE WILL BUILD SOUTH INTO THE AREA BRINGING MUCH COOLER AND DRIER AIR TO THE REGION. VAZ020-WVZ043>045-141300- /O.CON.KRNK.FR.Y.0003.070514T0800Z-070514T1300Z/ BATH-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...HOT SPRINGS...HINTON...UNION... LEWISBURG 219 AM EDT MON MAY 14 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. THE COMBINATION OF LIGHT WINDS AND DRY AIR UNDER CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 30S IN THE VALLEYS. THIS WILL LEAD TO AREAS OF FROST DURING THE EARLY MORNING...ESPECIALLY IN SHELTERED VALLEYS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH AGRICULTURAL INTEREST ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE TONIGHT. $$
000 WWUS71 KRNK 141254 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 854 AM EDT MON MAY 14 2007 ...TEMPERATURES RISING QUICKLY THIS MORNING... .FULL SUN THIS MORNING IS ALLOWING TEMPERATURES TO WARM QUICKLY. VAZ020-WVZ043>045-141400- /O.EXP.KRNK.FR.Y.0003.000000T0000Z-070514T1300Z/ BATH-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...HOT SPRINGS...HINTON...UNION... LEWISBURG 854 AM EDT MON MAY 14 2007 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... MORNING LOW TEMPERATURES WERE IN THE MID 30S IN THE VALLEYS. ANY AREAS OF FROST THAT HAD DEVELOPED OVERNIGHT WILL BE GONE BY 900 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this frost advisory went out at May 13, 3:08 AM EDT, 33 minutes earlier.
Area forecast discussion, May 13, 3:08 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 308 AM EDT SUN MAY 13 2007 .SYNOPSIS... COOL HIGH PRESSURE WILL BUILD SOUTH INTO THE AREA TODAY AND TONIGHT BEFORE SLIDING OFFSHORE LATE MONDAY INTO MONDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... DEWPOINT FRONT NOW SLIDING INTO THE NW ZONES WILL CONTINUE TO PUSH SE AND THRU THE AREA THIS MORNING IN RESPONSE TO S/W TROF PIVOTING ACROSS THE MID ATLANTIC STATES. EXPECT MAJORITY OF ANY REMAINING SHRA ALONG THE BOUNDARY TO FADE UPON CROSSING THE RIDGES WITH MAINLY SOME FOG/LOW CLOUDS EARLY ON BEFORE BETTER DRYING/MIXING DEVELOPS. MODELS SHOW EXTENSIVE DRY AIR ADVECTING IN THIS AFTERNOON WITH ONLY THE FAR SOUTH/SW POSSIBLY SEEING SOME SCT/BKN CU REDEVELOP AS DRIEST AIR MAY GET HUNG UP BY RESIDUAL WEAK INVERTED TROF. OTRW AFTER EARLY PATCHY FOG MAINLY SOUTH/EAST...A SUNNY TO MOSTLY SUNNY AND COOLER SCENARIO ON TAP WITH STRONG 85H COOLING RESULTING IN A GUSTY NE BREEZE UNDER SUBSIDENCE MIXING THRU THE AFTERNOON. LIKE HIGHS A BIT CLOSER TO THE WARMER MET MOS TODAY GIVEN HEATING OF DRIER AIR ACTING TO INITIALLY OFFSET COOL ADVECTION A BIT. SURFACE RIDGE LOOKS TO SLIDE SOUTH ALONG THE SPINE OF THE BLUE RIDGE OVERNIGHT ALLOWING GOOD RADIATIONAL COOLING TO DEVELOP ESPCLY VALLEYS BY MORNING. LATEST MOS A BIT COLDER NW SECTIONS WHERE COOP VALUES PROGGED CLOSE TO FREEZING LATE GIVEN CLEAR SKIES/LIGHT WINDS AND RATHER DRY DEWPOINTS. THUS WILL GO WITH A FROST ADVISORY FOR AREAS OF FROST IN THE DEEPER VALLEYS IN BATH/GREENBRIER CTYS LATE AND INCLUDE PATCHY FROST FARTHER SOUTH INTO THE NEW RIVER VALLEY AND SW VA AS WELL. LIGHT RETURN FLOW MAY CAUSE HIGHER ELEVATIONS TO REMAIN IN THE 40S WESTERN SLOPES SO GOOD TEMP RANGE IN STORE WITH LOW/MID 30S VALLEYS TO 40S RIDGES AND PIEDMONT. && .SHORT TERM /MONDAY THROUGH TUESDAY/... WARM ADVECTION PATTERN WILL DEVELOP EARLY NEXT WEEK IN RESPONSE TO SURFACE RIDGE SLIDING OFFSHORE AND HIGHER 5H HEIGHTS ACROSS THE REGION. MOISTURE HOWEVER APPEARS TO REMAIN QUITE LIMITED WITH SUNNY SKIES MONDAY AND ONLY A SLOW INCREASE IN CU MAINLY WEST TUE PER BUMP IN DEWPOINTS AND DEEPER SW FLOW. SINCE FORECAST RAOBS REMAIN QUITE DRY ALOFT AND CAPPED TUESDAY WILL REMOVE ANY SHRA MENTION SW ZONES FOR NOW. OTRW HIGHS MAINLY IN THE LOW/MID 70S MONDAY...THEN 5-10 DEGREES WARMER TUESDAY UNDER WARMING ALOFT AND BETTER MIXING. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... NEXT IN A SERIES OF 5H TROFS WILL DROP SE TOWARD THE REGION EARLY ON RESULTING IN FALLING HEIGHTS AND A QUICK EXODUS OF THE BRIEF UPPER RIDGING BY MIDWEEK. STRONG COLD FRONT ASSOCIATED WITH THIS FEATURE SET TO CROSS WED NIGHT INTO EARLY THURSDAY ALTHO LATEST MODEL TRENDS SLOWING THINGS DOWN A BIT. SINCE ENSEMBLES ALSO SLOWER PLAN TO LIMIT ANY ISOLATED SHRA POPS TO LATE TUE NIGHT WITH THE MAJORITY OF THE PREFRONTAL MOISTURE HOLDING OFF UNTIL WED AFTERNOON/EVENING. AIR BEHIND THE FRONT LOOKS COLDER THAN EARLIER WITH GFS SHOWING 85H TEMPS CLOSE TO 0C NW ON THU. SINCE LIKELY TOO COOL PER PAST EVENTS THIS LATE IN THE SEASON...WILL ONLY CUT HIGHS ABOUT A CAT THU BUT LOWER MORNING LOWS ON FRIDAY CLOSER TO MEX MOS WITH SOME 30S POSSIBLE IN THE VALLEYS AGAIN. OTRW FEW ADDED CHANGES WITH POST FRONTAL DRYING UNDER HIGH PRESSURE IN CONTROL FOR LATE WEEK INTO NEXT WEEKEND. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... ONLY REAL FCST CONCERNS ARE VSBYS OVERNIGHT...ESP AT LYH WHERE EARLIER PRECIP AND DECENT RADIATION CONDITIONS WILL LEAD TO MVFR TO IFR OVERNIGHT. ASOS VSBY REPORTS HAVE ALREADY BEEN QUITE VARIABLE AND MAY FLUCTUATE DURING THE EARLY MORNING HOURS. VSBYS WILL IMPROVE RAPIDLY AFTER SUNRISE AS DRIER AIR MOVES INTO THE AREA BEHIND THE COLD FRONT WHICH WILL BE PUSHING SOUTH OF THE REGION. FAIRLY GUSTY NE WINDS WILL DEVELOP DURING THE DAY AS COLD AIR ADVECTION...DECENT MIXING AND MOMENTUM TRANSFER FROM FAIRLY STRONG 850 WINDS OF 20-25 KTS. SKIES SHOULD BE MAINLY CLEAR WITH SOME CU DEVELOPMENT LIKELY OVER THE NORTHERN TAF SITES. VFR CONDITIONS ARE THEN EXPECTED THROUGH TUESDAY WITH A LARGE HIGH PRESSURE SYSTEM OVER THE REGION. THE CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS LATE TUESDAY NIGHT IN THE FAR WEST AND LATER WEDNESDAY IN THE EAST WITH THE APPROACH OF A COLD FRONT FROM THE WEST. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...FROST ADVISORY FROM 4 AM TO 9 AM EDT MONDAY FOR VAZ020. NC...NONE. WV...FROST ADVISORY FROM 4 AM TO 9 AM EDT MONDAY FOR WVZ045. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM...JH AVIATION...PC
Hazardous weather outlook, May 12, 10:32 PM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1032 PM EDT SAT MAY 12 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-140245- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 1032 PM EDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:02 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 28 min |
| May 12, 8:14 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 61 min |
Nearby
Frost Advisories in West Virginia, 2007Frost Advisories in Virginia, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.